Consult City's Top Doctors, The Minute You Need To
First Consultation starting
@ ₹249 ₹499
Vomiting Due To Medication
Vomiting due to Medication: Symptoms, Diagnosis, and Treatment
Some medications may lead to vomiting, also known as nausea. Nausea or vomiting due to medicine is not an allergic reaction. Many medicines can cause vomiting.
Rate of vomiting or nausea reported by people taking chemotherapies is as high as 70% and that reported by people suffering from HIV report is as high as 46%.
- Pain medicines
- Cancer chemotherapy
- Medications used in peri-operative care
- Over-the-counter medicines (nonsteroidal anti-inflammatory drugs, or iron and potassium products, etc.)
- Taking high doses of medicines
- Usually self-diagnosable
- Lab tests or imaging not required
- Short term: Resolves within hours to days
Psychological effects: Patients become reluctant to take medicines in future
Persistent vomiting: Leads to health problems, with dehydration being the major one
Medication-related nausea can have negative impacts on the health of the patient because non-adherence to the medicines can lead to treatment failure which may severe the situation.
- Continuous vomiting
- Irritation in the stomach and feeling of dizziness
- Slowing down of intestinal movement and feeling of bloating
- Sickness of the stomach
Some of the major symptoms are:
People may experience: Loss of appetite
Also common: Poor nutrition
Self-care: Taking medicines with food rather than on an empty stomach is recommended. Medicines can also be taken with an antacid to coat the stomach. If a patient suffers from bloating, having proper bowel movements is recommended.
Medicines: Medicines to control vomiting are recommended. Changing the already prescribed medicine or changing the manufacturer or formulations ( from tablet to liquid ) also helps in treating nausea.
Specialists: If vomiting does not stop within 24 hours or if there is blood in the vomit, then consult a physician or pharmacist. At mfine, you will receive a holistic treatment plan for optimum health.